Navigation problem on Finsler manifolds

Document Type : Original Article


Laboratory of Pure and Applied Mathematics, School of Mathematical Sciences, Peking University, China


In this article, we are going to discuss the geometry of the navigation problem on a Finsler manifold. We will give proofs for several important local and global results.


Main Subjects

[1] H. Akbar-Zadeh, Surles espaces de Finsler a courbures sectionnelles constants, Bull. Acad. Roy. Bel. Bull. Cl. Sci. 74 (1988), 281-322.
[2] D. Bao, C. Robles and Z. Shen, Zermelo navigation on Riemannian manifolds, J. Differential Geom. 66 (2004), 377-435.
[3] R. Bryant, Some remarks on Finsler manifolds with constant flag curvature, Houston. J. Math. 28 (2002), 221-262.
[4] S. S. Chern, Riemannian geometry as a special case of Finsler geometry, Contem. Math. 196 (1996), 51-58
[5] S. S. Chern and Z. Shen, Riemann-Finsler geometry, Nankai Tracts in Mathematics, 6. World Scientific Pub[1]lishing Co. Pte. Led., Hackensack, NJ, 2005, x+192, pp.
[6] X. Cheng, X. Mo and Z. Shen, On the flag curvature of Finsler metrics of scalar curvature, J. London Math. Soc. 68 (2003), 762-780.
[7] X. Cheng and Z. Shen, Randers metrics of scalar flag curvature, J. Aust. Math. Soc. 87 (2009), 359-370.
[8] L. Huang and X. Mo, On geodesic of Finsler metrics via navigation problem, Proc. Am. Math. Soc. 139 (2011), 3015-3024.
[9] L. Huang and X. Mo, On conformal fields of a Randers metric with isotropic S-curvature, Illinois Journal of Mathematics, 57 (2013), 685-696.
[10] L. Huang and X. Mo, On the flag curvature of a class of Finsler metrics produced by the navigation problem, Pacific J. Math. 277 (2015), 149-168.
[11] N. C. Jeanne and G. M. Christopher, Sub-Finsler geometry in dimension three, Diff. Geom. Appl. 24 (2006), 628-651.
[12] R. Miron, D. Hrimiuc, S. Drago and S. Sabau, The geometry of Hamilton and Lagrange spaces. Fundamental Theories of Physics, 118 (Kluwer Academic Publishers Group, Dordrecht, 2001)
[13] X. Mo, Flag curvature tensor on a closed Finsler space, Result Math. 36 (1999), 149-159.
[14] X. Mo, A global classification result for Randers metrics of scalar curvature on closed manifolds, Nonlinear Analysis, 69 (2008), 2996-3004.
[15] X. Mo and L. Huang, On curvature decreasing property of a class of navigation problems, Publ. Math. Debrecen, 71 (2007) 141-163.
[16] X. Mo and C. Yu, On the Ricci curvature of a Randers metric of isotropic S-curvature, Acta Math. Sinica, 24 (2008), 911-916.
[17] X. Mo and C. Yu, On some explicit constructions of Finsler metrics with scalar flag curvature, Canadian J. Math.62 (2010), 1325-1339.
[18] M. Obata, Certain conditions for a Riemannian manifold to be isometric with a sphere, J. Math. Soc. Janpan. 14 (1962), 333-340.
[19] G. Randers, On an asymmetrical metric in the four-space of general relativity, Phys. Rev. 59 (1941), 195-199.
[20] C. Robles, Geodesics in Randers spaces of constant curvature, Trans. Amer. Math. Soc. 359 (2007), 1633-1651.
[21] Z. Shen, Lectures on Finsler geometry, World Scientific Publishing Co., Singapore, 2001. xiv+307 pp.
[22] Z. Shen, Conjugate radius and positive scalar curvature, Math. Z. 238 (2001), 431-439.
[23] Z. Shen, Two-dimensional Finsler metrics with constant flag curvature, Manuscripta Math. 109 (2002), 349-366.
[24] Z. Shen, Landsberg curvature, S-curvature and Riemann curvature, A sampler of Riemann-Finsler geometry, 303-355, Math. Sci. Res. Inst. Publ., 50, Cambridge Univ. Press, Cambridge, 2004.
[25] Z. Shen, Differential Geometry of Spray and Finsler Spaces (Kluwer Academic Pbulisher) (2011), 258 pages.
[26] Z. Shen and H. Xing, On Randers metrics with isotropic S-curvature, Acta Math. Sin. (Engl. Ser.) 24 (2008), 789-796.
[27] C. Yu, On dually flat Randers metrics, Nonlinear Anal. 95 (2014), 146-155
[28] C. Yu and H. Zhu, On a new class of Finsler metrics, Diff. Geom. Appl. 29 (2011), 244-254.